Mirena Coil and norethisterone

Patient

Q: I had mirena coil fitted 13 weeks and haven't stopped bleeding since.Periods then spotting between periods. I am going on holidays and was wondering would norethisterone tablets stop the bleeding for me?

Doctor

A:   Thank you for your question. It is not uncommon to experience bleeding or spotting when an intrauterine device (IUD) such as a hormone eluting IUD like Mirena (levonorgestrel IUD). However, your bleeding has being going on for over three months and this concerns us. You will have to be examined by your doctor and possibly have this IUD removed as it may be causing the bleeding. We do not recommend taking any medication in an attempt to stop your bleed as this may result in adverse reactions. Please see your doctor.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Hi, I have a skin rash/hives on my scalp, the back of my neck and ocassionally on the middle of my back since one an...

Q: I used the neti pot with batteries (force) for my nasal, it went straight up and came out the other side. But now I f...

Q: Had sore inside of nose, whenever scab would be removed it would bleed something terrible. I was at the dr. for anoth...

Q: I ordered a sofa off of the internet and i wouldnt receive it until February so I rented a couch from Rentacenter abo...

Q: I get nauseous if I have fluid/food in my stomach (or if bowels not empty) ... but only when I bend over/lift/move st...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews